MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG27512UX
Medical Device Problem Codes Device Damaged by Another Device (2915); Device Dislodged or Dislocated (2923); Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure two onyx frontier coronary drug eluting stents dislodged during removal following a failed delivery.The lesion being treated with the 2.75 x 26mm onyx frontier stent was a non tortuous lesion with 95% stenosis in the proximal circumflex (lcx) artery.The lesion being treated with the 2.75 x 12 mm onyx frontier stent had 50% stenosis and was located in the ostium/proximal obtuse marginal (om).Both devices were inspected prior to use with no issues noted.Negative prep was performed on the 2.75 x 26mm onyx frontier stent with no issues noted.Negative prep was not performed on the 2.75x12mm onyx frontier stent.Both lesions were pre-dilated.Both devices passed though previously deployed stents.Resistance was encountered when advancing both devices.Pre-stent angioplasty was performed in the lcx using a non-complaint non-medtronic 2.75 x 12mm percutaneous transluminal coronary angioplasty (ptca) balloon at 14atm.The 2.75 x 26mm onyx frontier stent was successfully implanted in the lcx using a jailed balloon technique to the first obtuse marginal artery (om1) patency as side branch.A 2.5 x 20mm ptca balloon was used in the om1 and was inflated to a low pressure of 2atm post stent deployment in the main branch.The balloon was retrieved and the stent in the main branch was expanded using the same stent balloon inflated to 18atm.Repeat angiographic images revealed a patent om1 with timi iii flow.The om1 was then recrossed via the stent struts of the lcx stent and a non-medtronic 2.25 x 12mm ptca was inflated to 15atm at the vessel ostium.It was then attempted to deliver the 2.75 x 12mm onyx frontier stent to be deployed as a t and small protrusion (tap) stenting technique.The 2.75x12mm onyx frontier was unable to be delivered to the lesion site and became dislodged from the delivery balloon and fluoroscopy revealed that it was in the proximal lcx and partially into the distal left main.A microsnare was loaded on the guidewire and the undeployed stent in the proximal lcx was captured and removed.The stent remained entangled to the stent already deployed in the lcx which resulted in both stents being removed through the guide catheter.Repeat angiographic images showed no vessel dissection and timi iii flow in the lcx and om1.A new onyx frontier 2.75 x 26 mm stent was deployed in the lcx and the jailed om1 exhibited timi iii flow post stent deployment.The intervention was successful.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis: two dislodged and deformed stents were returned for evaluation loaded on a wire.The two stents are entangled in each other.The distal end of a snare device was also returned.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22791500
Report Number9612164-2025-03950
Device Sequence Number8264778
Product Code NIQ
UDI-Device Identifier00763000511371
UDI-Public(01)00763000511371(17)260411(10)0011727651(20)01
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2026
Device Model NumberONYXNG27512UX
Device Catalogue NumberONYXNG27512UX
Device Lot Number0011727651
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer09/18/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale
Patient Weight87 KG